Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes soreness in the breasts and vaginal spotting during menopause?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1681 Questions

default
Posted on Thu, 30 Mar 2017 in Pregnancy
Question: I have been officially in menopause for a year. My last period was April 2015. Recently it started hurting when I put on my deodorant. Then my breasts started hurting about 3 weeks ago. They continue to hurting. I went to the doctor and he said it was probably nothing. Then yesterday evening I started spotting. Should one worried?
doctor
Answered by Dr. Timothy Raichle 47 minutes later
Brief Answer:
Please provide some additional information

Detailed Answer:
1. What is your age ?
2. What were your cycles like before 4/2015 ?
3. Do you have any medical problems ?

Awaiting..

Dr. Tim
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Timothy Raichle 3 hours later
my age is 52.
my cycles were normal. they ran 7 days.
I have fibromyalgia and I am bi-polar. I also have arthritis in both knees. I had hyperthyroidism, but it is controlled with medication and I haven't had any problems since. I have acid reflux. I have sleep issues. everything is controlled with medication.
my list of medications is following:
Hydrocodone-Acetaminaphen (Norco) 5-325 mg oral tab take as need for pain
MS Contin/Oramorph SR (Morphine) 15 mg Oral SR tab take 1 at bedtime
Oxcarbazepine (Tripleptal) 300 mg Oral Tab take 2 twice a day
Trazodone (Desyrel) 100 mg Oral Tab take 3 at bedtime
Gabapentin (Neurontin) 300 mg Oral Cap take 1 twice a day
Bethanecol (Urecholine) 50 mg Oral Tab take 1/2 tablet
twice a day
Ziprasidone HCI (Geodon) 80 mg Oral Cap take 1 twice a day
Gabapentin (Neurontin) 800 mg Oral Tab take 1 at bedtime
Levothyroxine (Levothroid/Synthroid) 25 mcg Oral Tab take 1 30 minute
before breakfast
Doxepin (Sinequan) 10 mg Oral Cap take 2 at bedtime
Meloxicam (Mobic) 15 mg Oral Tab take 1 daily
Omperozole (Prilosec) 20 mg Oral CDPR take 1 daily
Baclofen (Lioresal) 10 mg Oral Tab take 1 3 time a day
SR Cap
Zolpidem (Ambien) 5 mg Oral Tablet take 1 at bedtime
as needed for sleep

I also take a multi-vitamin, vitamin D, Calcium, biotin, and Glucosomine in the morning.

I have been taking all these medications for a long time. nothing has been added except the Ambien which I take sparingly and it was added in January. Everything else I've been on for over a year, at least.

Hope this is helpful. Let me know if you need anything else.
XXXXXXX XXXX
doctor
Answered by Dr. Timothy Raichle 14 hours later
Brief Answer:
Postmenopausal bleeding of any kind is very important to evaluate

Detailed Answer:
Thank you for the question.

In women who are post-menopausal, we think of bleeding very differently than in women who are still having their cycles. Menopause is defined as no period for 12 months. You are not on any medications that would affect your cycle, and other medical problems that would affect your cycle (thyroid disease) appear to be well controlled.

The causes of postmenopausal bleeding include:

1. Atrophy - thinning of the inner lining of the uterus, cervix and vaginal walls. This is the most common cause of bleeding and is a benign problem

2. Anatomic changes - polyps and fibroids are the major players and are very easy to address and treat. They are almost never cancer related

3. Pre-cancerous or cancerous changes - while these are the least common causes, they are the most important to rule out.

So, please do NOT assume the worst. Even if it was #3, still this is a VERY curable problem. You need to do the following:

1. Please schedule a visit with an OB/GYN

2. At that visit, expect that they will perform an endometrial biopsy (a sample of the uterine lining that is very easy to get and not really that painful in most cases)

3. An ultrasound will be performed too

In most cases, you will end up with some version of a hysteroscopy (camera to look into the uterus and remove any abnormalities and fully sample the uterine lining).

Does this help ?
Dr. Tim

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Timothy Raichle 7 hours later
Yes it was helpful. Although it doesn't sound like a whole lot of fun!!

Thank you for taking the time.

Sincerely, XXXXXXX XXXX
doctor
Answered by Dr. Timothy Raichle 16 hours later
Brief Answer:
This is not a painful evaluation

Detailed Answer:
Yes, it sounds like a big ordeal, but it does not need to be painful. It is very simple to get an endometrial biopsy. Also, pelvic ultrasounds are very simple to obtain as well.

I wish you the best of luck and I am sure that this will turn out well.

Dr. Tim
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Procedures

Recent questions on  Hyperthyroidism

doctor1 MD

does long term marijuana use affect the thyroid gland? i am 64 years,5 7 . and have had radioactive iodine ablation for hyperthroidism (the doctor said maybe graves disease ,tho i have had no other graves symptoms, such as eye problems or skin problems on the shins). i weigh about 145 lbs. the ablation was done almost 3 years ago.

doctor1 MD

I have been chronically I ll for several years. I finally have a team of doctors that are at least treating the symptoms. However, I want to find cause, not just treat symptoms. I am on thyroid hormones, ALL female and even low dose male hormones, and my heart and brain r not communicating either and I am on drugs to keep my Bp from bottoming out. Taking ALL of this into consideration at once, does it not sound like a brain issue, I.e. hypothalamus/pituitary gland?

doctor1 MD

My husband is 54 yrs of age, weighs abt 72kg & height is 1.75m. He is on maintenance dose of thyrozol for hyperthyroidism & has unsustained atrial & ventricular ectopics. His Holter report shows ventricular salvos (2 couplets & one occasion of 3 hits) at 2 periods of the day when his stress level was somewhat higher than normal. He is on 1/2 tablet of Concor & 1/2 tablet of Crestor (I can't remember exact dosage but is not a high dosage). His BP is not high, systolic is around 115-125, diastolic is around 70-80. Occasionally, his BP can b slightly higher or even lower. His doctor doesn't think it's necessary to increase his Concor as his BP is alrdy quite low at times.

His echogram shows no abnormality & his CT scan done in 2007 shows a calcium score of "0" though there is some uncalcified plague. His cholesterol is 148 mg/dL, HDL 47.48mg/dL & LDL 81.06 mg/dL. Is there any reason for us to worry abt my husband's heart condition for the time being? Should i worry abt a potential heart? He feels no symptom at all during the times the salvos were recorded by the Holter. His doctor thinks the salvos are not frequent, so will see my husband only in 6 months' time.

doctor1 MD

I had a baby 18 months ago and previous to that suffered from Hyperthyroid due to a virus. I was suffering from significant tachycardia and excessive sweating at that time. RAI Uptake was done etc, Virus resolved rendering my thyroid now Hypoactive for the last 4 years. I am currently taking Synthroid 150mcg. I have been a runner my entire life however first trimester complications caused that to cease. I am not just getting back into it and training for a half marathon. I have noted that my heart rate even after 5 minutes of running is around 186 bpm. I went to my GP to have my TSH and T4 checked to be sure I wasn t over medicated. Everything was normal. His response to this high BPM was to add a Beta-blocker. I have leary of taking it because I have read it will greatly affect my performance while running. I also get a quivering type feeling here and there through out the day in my heart. I get extremely flush almost purple in my face when running. I m wondering if there could something significantly more wrong than the thyroid affect as my GP has mentioned. I asked for a stress test and he said I didn t need one. I am 34 years old, slightly overweight still from post-partum. no other medical conditions, no history of any previous medical conditions other than Gestational Induced Hypertension and ecclampsia which clearly has resolved and Gestational Diabetes which also resolved.

doctor1 MD

Hi my ferritin level is 555, I am female. I take ferrous sulfate . 2x a day. What would be the treatment, is it as easy as stopping the iron? I don’t plan to go off. I’m nervous because I won’t here from my doctor until Tues

doctor1 MD

I HAD OPEN HEART SURGERY 6 WEEKS AGO SINCE THE SURGERY MY HANDS ARE CONSTANTLY SHAKING

doctor1 MD

what does it mean when you have a bp of 119/39? Pt is in ICU , age70 w/ multiple organ failure